MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED IMMULITE 2000/IMMULITE 2000 XPI GASTRIN

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED IMMULITE 2000/IMMULITE 2000 XPI GASTRIN
Model Number IMMULITE 2000/IMMULITE 2000 XPI GASTRIN
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/26/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Siemens is evaluating the issue.
 
Event or Problem Description
Siemens technical operations internal investigation has identified that discordant falsely low results were obtained on two investigational samples on an immulite 2000/ immulite 2000 xpi instrument when using the gastrin assay.The two investigational samples were spiked with biotin at multiple concentrations and run for investigational purposes on an immulite 2000/immulite 2000 xpi instrument.The results of the two samples spiked with 19 ng/ml of biotin were falsely low with a bias of -52% and -51% respectively compared to results of the two samples without biotin.There were no patient samples impacted as this was for investigational purposes only.
 
Additional Manufacturer Narrative
The initial mdr 2432235-2017-00616 was filed on 17-nov-2017.Additional information (06-dec-2017): siemens healthcare diagnostics has confirmed that biotin interferes with the gastrin assay on the immulite 2000/ immulite 2000 xpi platform.At biotin concentrations of >2 ng/ml a negative bias that exceeds 10% has been observed on immulite 2000/ immulite 2000 xpi platforms.This issue affects previously manufactured, in-date, and future lots.The immulite 2000/ immulite 2000 xpi platform instructions for use (ifu's) currently do not have biotin listed as a potential interferent.An urgent field safety notice (ufsn) imc 18-02.A.Ous was sent out to ous customers and an urgent medical device recall (umdr) imc18-02.A.Us was sent to us customers on december 13, 2017.The ufsn and umdr informs the customers of biotin interference on all affected immulite assays.Siemens will update all ifu's with the appropriate biotin information.
 
Additional Manufacturer Narrative
Corrected information (12/18/2017): based on input from the (b)(4) recall coordinator on 12/18/2017 this recall was re-submitted to the (b)(4) office (oradevices1recalls@fda.Hhs.Gov).The crr reporting number indicated is incorrect and was changed to 2432235-12/19/2017-004-c.In addition it was indicated that an "urgent medical device recall (umdr) was sent to us customers.This is incorrect as an "urgent medical device correction (umdc)" was sent to us customers on december 13, 2017.

Brand Name
IMMULITE 2000/IMMULITE 2000 XPI GASTRIN
Common Device Name
IMMULITE 2000/IMMULITE 2000 XPI GASTRIN
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED
glyn rhonwy
llanberis, gwynedd LL55 4EL
UK  LL55 4EL
MDR Report Key7041464
Report Number2432235-2017-00616
Device Sequence Number16458865
Product Code CGC
UDI-Device Identifier00630414961521
UDI-Public00630414961521
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,study
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberIMMULITE 2000/IMMULITE 2000 XPI GASTRIN
Device Catalogue NumberL2KGA2
Device Lot Number252
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/26/2017
Supplement Date Received by Manufacturer12/06/2017
12/18/2017
Initial Report FDA Received Date11/17/2017
Supplement Report FDA Received Date12/14/2017
12/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
2432235-12/19/2017-004-C
Patient Sequence Number1